Alert archive / Mississippi / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 218, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 10, 1998, 4:35 PM CDT for Stone County, Mississippi. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 1998, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 10, 1998, 5:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Stone County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 982 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855 WUUS1 KMOB 102137 RRA SVRMOB MSC131-102230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 435 PM CDT FRI JUL 10 1998 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONE COUNTY IN SOUTHEASTERN MISSISSIPPI * UNTIL 530 PM CDT * AT 435 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST OF WIGGINS OR 4 MILES EAST OF WLOX TOWER... AS INDICATED BY DOPPLER RADAR... MOVING SOUTH 15 MPH. * THE PATH OF THIS SEVERE THUNDERSTORM WILL BE MAINLY OVER RURAL AREAS. IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:31 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 10, 2:31 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 231 PM CDT FRI JUL 10 1998 H5 HIGH RETREATS TO THE WEST THROUGH SATURDAY ALLOWING IMPULSES TO ROTATE TOWARD THE SOUTHEAST U.S. AND OVER THE TROPICAL AIR MASS IN PLACE. STATIONARY FRONT/TROF/OUTFLOW BOUNDARIES WITHIN A BROAD AREA OF LOW PRESSURE ACROSS THE SOUTHEAST WILL PROVIDE LOW LEVEL CONVERGENCE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DURING HEAT OF THE LATE MORNING/AFTERNOON...SOME OF WHICH WILL DRIFT INTO FORECAST AREA THIS EVENING AND AGAIN TOMORROW. IN ADDITION SOME ACTIVITY EXPECTED ALONG THE SEA BREEZE SATURDAY AFTERNOON. FAN LOOKS A BIT DRY AND WARM FOR AFTERNOON MAXES...WILL LEAN TOWARD THE NGM. OVER THE COASTAL WATERS...WINDS OVER COASTAL WATERS BEEN RUNNING AROUND 15 KNOTS WITH SEAS OCCASIONALLY ABOVE 3 FEET. THESE SHOULD EASE OFF A BIT AS HIGH RETREATS TO THE WEST. LARGE CLUASTER OF STORMS GENERALLY STAYING BEYOND 50 NM. MOB 76/95/75/94 4534 PNS 78/96/78/94 4534 DTS 79/90/79/90 4534 EVR 74/95/74/94 5433 11
Nearby
Severe Thunderstorm Warnings in Mississippi, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.